MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP DM DOUBLE MOBILITY LINER 28/DMF

MEDACTA INTERNATIONAL SA VERSAFITCUP DM DOUBLE MOBILITY LINER 28/DMF
Catalog Number 01.26.2852M
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 09/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 02 october 2018.Lot 092227: (b)(4) items manufactured and released on 23 september 2009.Expiration date: 201-08-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with a similar reported event.Clinical evaluation performed by medical affair manager on october 04, 2018.Femoral head and polyethylene double mobility liner revision occurred 9 years after primary implantation.According to the surgeon, the reason of this event is osteolysis.Osteolysis may be the consequence of polyethylene wear that is commonly seen and described in literature, however wear was not measured in this case and therefore correlation is not established.Preliminary investigation performed by r&d product manager on september 18, 2018 preliminary visual investigation on pe liner highlights ceramisis-like area extending from the polar region towards the equator.This suggests that the predominant wear mechanics was burnishing, which is also in line with the clinical outcome and reason for revision.Pe liner color is due to biologic fluids absorption and possible oxidation effects during the long term in-situ time.In-house visual inspection is suggested.
 
Event or Problem Description
During a routine follow up visit, the surgeon noticed osteolysis on the x-ray 9 years after the primary surgery.The surgeon revised the head and liner.The surgery was completed successfully.

Brand Name
VERSAFITCUP DM DOUBLE MOBILITY LINER 28/DMF
Common Device Name
DOUBLE MOBILITY LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7938082
Report Number3005180920-2018-00756
Device Sequence Number13902614
Product Code MEH
UDI-Device Identifier07630030807336
UDI-Public07630030807336
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K083116
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2009
Device Catalogue Number01.26.2852M
Device Lot Number092227
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2018
Initial Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR